MAUDE Adverse Event Report: NUVASIVE, INC. NUVASIVE RELINE CERVICAL SYSTEM; POSTERIOR CERVICAL SCREW SYSTEM

NUVASIVE, INC. NUVASIVE RELINE CERVICAL SYSTEM; POSTERIOR CERVICAL SCREW SYSTEM
Model Number 3900240
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/15/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The exact implant date is unknown, but likely (b)(6) 2023, based on the information obtained.D10: concomitant products include: reline c handle, torque 26in-lbs.No device was returned as the implant remains in-situ.Radiographs were provided, which were used to confirm the reported event.From the radiographs it can be seen that the two (2) lock screws on the t1 pedicle screw tulips have backed out of proper position.Patient post-operative activity levels are unknown.Based on the information obtained the root cause of the reported event is unknown, but may be the result of the associated torque handle used for final tightening not meeting the required torque limiting specification.A follow-up report will be provided if additional information becomes available.Labeling review: care should be taken to insure that all components are ideally fixated prior to closure.Patient education: preoperative instructions to the patient are essential.The patient should be made aware of the limitations of the implant and potential risks of the surgery.The patient should be instructed to limit postoperative activity, as this will reduce the risk of bent, broken or loose implant components.The patient must be made aware that implant components may bend, break or loosen even though restrictions in activity are followed.Post-operative warnings: during the postoperative phase it is of particular importance that the physician keeps the patient well informed of all procedures and treatments.Damage to the weight-bearing structures can give rise to loosening of the components, dislocation and migration, as well as to other complications.Warnings, cautions and precautions: care should be taken to insure that all components are ideally fixated prior to closure.
 
Event or Problem Description
During a six (6) week postoperative follow-up with a patient that had undergone a cervical fixation procedure, it was found that two (2) lock screws had backed out of the pedicle screw tulips at t1.All other screws in the construct appeared to be in the correct positions.No revision procedure is scheduled at this time.Medwatch 1 of 2.

Brand Name
NUVASIVE RELINE CERVICAL SYSTEM
Common Device Name
POSTERIOR CERVICAL SCREW SYSTEM
Manufacturer (Section D)
NUVASIVE, INC.
7475 lusk boulevard
san diego CA 92121
Manufacturer (Section G)
NUVASIVE, INC.
7475 lusk boulevard
san diego CA 92121
Manufacturer Contact
geoffrey gannon
7475 lusk boulevard
san diego, CA 92121
MDR Report Key16742878
Report Number2031966-2023-00080
Device Sequence Number17737126
Product Code NKG
UDI-Device Identifier00195377068064
UDI-Public195377068064
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K213654
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number3900240
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/16/2023
Initial Report FDA Received Date04/14/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age41 YR
Patient SexFemale
Patient Weight67 KG